I don't mean to be melodramatic, but it was disconcerting. I took my first dose of tacrolimus Tuesday night and got sick several hours later. I woke up feeling nauseous and actually vomited a little. I still felt queasy but went back to sleep. In the morning, I still felt odd, but got up and had some coffee. Like a good patient, I monitored my temperature throughout.
I went to the Internet for information on tacrolimus dosing. It was clear that I was taking too much, maybe double the dose I needed, maybe more. I skipped my morning dose and called my doctor at 9 am. I described my problem to her office manager, who said the doctor wanted to speak with me. Hours later, I called again and was told the doctor wanted me to stop the medication immediately. In a week, I was to re-start it, but at half the dosage she prescribed. Needless to say, my nausea was a sign that I was taking too high a dose. Never hesitate to question your doctor.
On another drug-related note, I got up this morning, and before I even made coffee, I started taking down the curtains in the guest and living rooms. They are washed, dried, and might need some ironing. This is what prednisone can do to you.